Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 45, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 19, 2018, 1:55 PM CDT for 4 counties in Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2018, 1:55 PM CDT (18:55 UTC)
- Expired
- May 19, 2018, 2:45 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lincoln County, MO, Montgomery County, MO, Saint Charles County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 46 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 2:25 PM CDT | TSTM WND GST 45 | Troy, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.9 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
470
WUUS53 KLSX 191855
SVRLSX
MOC113-139-183-219-191945-
/O.NEW.KLSX.SV.W.0045.180519T1855Z-180519T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
155 PM CDT SAT MAY 19 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
West central St. Charles County in east central Missouri...
South central Lincoln County in east central Missouri...
East central Montgomery County in east central Missouri...
Central Warren County in east central Missouri...
* Until 245 PM CDT.
* At 153 PM CDT, a severe thunderstorm was located near Jonesburg,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wentzville, Troy, Warrenton, Wright City, Moscow Mills, Jonesburg,
Truesdale, Innsbrook, Flint Hill and Foristell.
This includes Interstate 70 in Missouri between exits 183 and 208.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3901 9093 3879 9085 3868 9128 3871 9131
3871 9133 3870 9134 3870 9135 3884 9142
TIME...MOT...LOC 1853Z 249DEG 33KT 3879 9129
HAIL...1.00IN
WIND...60MPH
$$
Walsh1 follow-up statement
108
WWUS53 KLSX 191912
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
212 PM CDT SAT MAY 19 2018
MOC139-191921-
/O.CAN.KLSX.SV.W.0045.000000T0000Z-180519T1945Z/
Montgomery MO-
212 PM CDT SAT MAY 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MONTGOMERY COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3901 9093 3879 9085 3870 9120 3891 9123
TIME...MOT...LOC 1911Z 249DEG 33KT 3885 9108
$$
MOC113-183-219-191945-
/O.CON.KLSX.SV.W.0045.000000T0000Z-180519T1945Z/
St. Charles MO-Lincoln MO-Warren MO-
212 PM CDT SAT MAY 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR WEST CENTRAL ST. CHARLES...SOUTH CENTRAL LINCOLN AND NORTHEASTERN
WARREN COUNTIES...
At 211 PM CDT, a severe thunderstorm was located near Truesdale,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wentzville, Troy, Warrenton, Wright City, Moscow Mills, Truesdale,
Innsbrook, Flint Hill and Foristell.
This includes Interstate 70 in Missouri between exits 193 and 208.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3901 9093 3879 9085 3870 9120 3891 9123
TIME...MOT...LOC 1911Z 249DEG 33KT 3885 9108
HAIL...1.00IN
WIND...60MPH
$$
WalshWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 1:32 PM CDT, 23 minutes earlier.
Area forecast discussion, May 19, 1:32 PM CDT, 23 minutes before
Area Forecast Discussion...Updated National Weather Service Saint Louis MO 132 PM CDT Sat May 19 2018 .UPDATE... Issued at 101 PM CDT Sat May 19 2018 Ongoing storms across southern half of MO are expected to continue east this afternoon. These storms are moving into a slightly less favorable atmo. Have increased PoPs across the srn half of the CWA with storms expected to persist east thru the CWA. With limited deep layer shear and limited insolation due to storms ahead of the secondary line limiting CAPE, expect storms to remain as multicell clusters. Can not completely rule out a severe wind threat, but coverage appears to be limited. Issued at 904 AM CDT Sat May 19 2018 Have extended the dense fog advisory a couple of hours with dense fog holding on a bit longer across NE MO and west central IL. Still expect the ongoing storms moving into central and SE MO to continue to weaken as the move east with loss of the LLJ. Tilly && .SHORT TERM... (Through Late Tonight) Issued at 406 AM CDT Sat May 19 2018 Dense fog has developed over parts of central and northeast Missouri this morning. Visibility at or below 1/4 mile have been reported. Therefore have issued a dense fog advisory effective until 900 AM. The forecast area will be sandwiched between two upper level lows today. The first low which brought much of the area rain yesterday is continuing to move east-northeast into the Ohio Valley. Some lingering showers continue over south central Illinois early this morning, but radar trends and latest short range guidance is indicating these showers should be east of the area into southeast Illinois by 11-12Z. A shortwave ridge which is currently over western Missouri will build east to near the Mississippi River this afternoon as the second wave moves across the central and northern Plains. Forecast soundings are showing a decent inversion under this ridge today, and operational models have little or no QPF over our forecast area today, with the exception of the NAM which develops thunderstorms over west central Missouri during the afternoon and moves them east down the I-70 corridor. Cannot totally rule out anything at this time since the large convective complex over Nebraska will likely produce an MCV which will drift east today. This could be enough to break the cap and allow thunderstorms to develop during max heating. All models have some kind of convective complex developing over northeast Nebraska into Iowa this evening on the leading edge of a cold front. The convective trends are unclear at this time as the storms will eventually run into the aforementioned shortwave ridge which will be drifting from eastern Missouri into Illinois this evening. Don't have much confidence in the 4km NAM's solution for what will happen as it carries the storms currently over eastern Nebraska all the way east across Missouri into Illinois in the face of the shortwave ridge. Would like to see some of the other CAMs catch up to the NAM before introducing higher PoPs tonight...therefore will stay with chance to high chance and let the day shift reevaluate as more updated short range guidance rolls in. Carney .LONG TERM... (Sunday through Friday) Issued at 406 AM CDT Sat May 19 2018 Will continue to see the potential for a few strong to possibly severe storms on Sunday and Sunday evening. Both the GFS and NAM are showing that a stationary front will lie across the CWA, most likely to the north of I-70 during the day on Sunday. The atmosphere will likely become very unstable during the day across much of the CWA with MLCAPES between 1500-3000 J/kg and deep layer shear between 25-40kts. Thunderstorms may develop along the aforementioned front, or a weak cold front that will move southeast across the area during the area late in the afternoon and the evening. The main limiting factors with this event will be lack of mid-level ascent and some capping seen on the forecast soundings. The main threat from any strong storms will be large hail and damaging winds. The front will move south of the CWA on Sunday night into Monday limiting shower and thunderstorm chances to southeast Missouri and southwest Illinois. This front will remain south of the area through midweek keeping rain chances over southeast Missouri. Rain chances will increase across the CWA by late in the week as an upper trough moves across the Midwest. Temperatures are still expected to stay above normal through next week as 850mb temperatures stay in the middle to upper teens Celsius and the GEFS mean temperatures are 5-10F above normal. Britt && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 101 PM CDT Sat May 19 2018 Storms across south central MO will move east with the nrn flank of the line likely impacting KSUS/KCPS. These storms may have some stronger gusts, but shud be below severe limits. Otherwise expect another round of storms this evening into the overnight hours. SPECIFICS FOR KSTL: Line of showers expected to impact the terminal around 20z, but shud remain sub-severe. Another round of storms is possible late this evening which may be severe with damaging winds as the primary threat. Tilly && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 19, 1:09 PM CDT, 46 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Saint Louis MO 109 PM CDT Sat May 19 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 109 PM CDT Sat May 19 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This Afternoon and Tonight A few severe thunderstorms will be possible this afternoon and again tonight across central and eastern Missouri as well as west central Illinois. Damaging winds and large hail will be the main threats with these storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated strong to severe thunderstorms will be possible Sunday and Sunday evening. The chance of thunderstorms will continue each day through Friday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather to the National Weather Service. Tilly
In the hours before
Special weather statement, May 19, 1:39 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service St Louis MO
139 PM CDT SAT MAY 19 2018
MOZ049-059-062-072-191930-
Gasconade MO-Franklin MO-Osage MO-Crawford MO-
139 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAWFORD...SOUTHWESTERN
FRANKLIN...SOUTHEASTERN OSAGE AND SOUTHERN GASCONADE COUNTIES UNTIL
230 PM CDT...
At 139 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Belle to 6 miles southeast of Rolla.
Movement was east at 50 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Sullivan, Cuba, Owensville, Steelville, Bourbon, Belle, Gerald,
Bland, Rosebud, Leasburg, Beaufort, Leslie, St. Cloud, Canaan, Noser
Mill, Japan, Stanton, Oak Hill and Rosati.
This includes Interstate 44 in Missouri between exits 203 and 230.
This also includes Onondaga Cave State Park and Meramec State Park.
LAT...LON 3839 9175 3845 9110 3796 9110 3792 9153
3815 9153 3815 9164 3829 9165 3829 9173
TIME...MOT...LOC 1839Z 272DEG 43KT 3832 9173 3791 9167
WalshThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:41 AM CDT | Dense Fog Advisory | LSX | Audrain, Boone, Callaway, Cole, Crawford, Gasconade and 12 more | 5 hr |
| May 19, 9:01 AM CDT | Dense Fog Advisory | LSX | Audrain, Lewis, Lincoln, Marion, Monroe, Pike and 2 more | 99 min |
| May 19, 1:39 PM CDT | Special Weather Statement | LSX | Crawford | 51 min |
| May 19, 2:21 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 39 min |
| May 19, 2:30 PM CDT | Special Weather Statement | LSX | Reynolds | 45 min |
| May 19, 2:38 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 18 min |
| May 19, 2:45 PM CDT | Special Weather Statement | LSX | Saint Francois | 45 min |
| May 19, 2:55 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Washington | 50 min |
| May 19, 3:09 PM CDT | Special Weather Statement | LSX | Jefferson, City of Saint Louis | 51 min |
| May 19, 3:47 PM CDT | Special Weather Statement | LSX | Madison | 43 min |
| May 19, 6:27 PM CDT | Special Weather Statement | LSX | Cole, Moniteau | 63 min |
| May 19, 6:57 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Moniteau, Osage | 63 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.